| || |
Coming off the seroquel
I'm a 25 year old female. 7 years ago I was diagnosed with schizophrenia and given 800mg of seroquel daily, along with haloperidol which, by the way, was absolutely the worst drug I have ever had to take. I refused to take the haloperidol after a while. About 3 years ago, my situation was reviewed and I was down to 300mg daily. 2 years ago I switched to seroquel xr as I couldn't stand the drowsiness anymore. For the past year I have been gradually weaning myself off the stuff and about 2 months ago, at 25mg, I finally stopped taking it.
I went through horrible withdrawal symptoms including insomnia, sweating, shaking etc but was determined not to give in and get off the stuff for good. After 2 months I would have thought the symptoms would have subsided, but they're still lingering heavily and I don't know how much more I can take of it.
The worst of my withdrawals right now is intense 'internal' itching across my hands, legs and feet. It's like something is crawling through my veins and no matter how much I scratch, it doesn't go away. Sometimes I am literally jumping around with it.
The other thing that is happening is that I am incredibly angry for a large amount of the time. I often feel like I'm on the verge of a violent outburst and end up in floods of tears, desperately in search of some release. I feel the need for 'thrills', if that makes sense, and end up doing things like driving too fast, being incredibly blunt with people who I feel are behaving unfairly, making drastic changes in my life (I quit my job, stopped talking to a close friend) to make up for the past seven years of being a zombie.
Also, I am generally living off of 4 hours sleep per night. I have no problems falling asleep but wake up almost every hour. After 4 hours I can't sleep any longer but I am not tired throughout the day and feel rested. When I was taking seroquel, I could easily sleep 16 hours. I felt exhausted every morning.
Anyway, part of this is to vent and part of it is because I'd like to know if other people have experienced these withdrawals and if anybody has any idea how long they are likely to last.
I also wonder if the changes in my personality are not a symptom of withdrawal but a result of no longer being 'deadened' by the seroquel. Since coming off it I have felt more alive than ever, but the latest addition of periodic overwhelming rage is less fun.
Thanks for reading.
Last edited by cx47; 04-24-2012 at 11:30 AM.
I just saw this post and wanted to thank you for taking the courage to post this. I have a friend in a similar situation. We have been friends for about 7 years and we are no longer as close as before. It hurts but I understand in a way. I wish you the best of luck.
Originally Posted by cx47
Thank you for your story, It's always nice when I can hear other strong people and how they are handling their issues
I'm on seroquel as well (250mg). I talked to my psychiatrist about the drowsiness. It's interesting because he told me that the lower the dose the higher the side effects. When I started at 25mg, I almost passed out from drowsiness onto the floor. But building it up from 25 to 50, to 100, to 200, to 250 mg, the drowsiness is barely there.
I'm a studying psychologist and because you have been diagnosed with schizophrenia and no longer on an anti psychotic your behavior will definitely return to how it was before you started on anti psychotics.
The problem with having such a severe disorder is how long you are taking anti psychotics. Since every anti psychotic med comes with the risk of prolonged use (such as neural-muscular symptoms (I actually developed a short term neural muscular disorder from taking Abilify, luckily it wasn't tardive dyskinesia which is one of the risks of prolonged use of anti psychotics) doctors don't want to use it for more than 2 to 3 or 4 years.
I definitely notice that when I have forgotten to take my seroquel in the past I did have trouble falling and staying asleep. It's because I have came to depend on it as a sleeping pill almost. So when I stop taking it my plan is to either go back to clonidine (I haven't taken it for almost 7 years or so), which helps you stay asleep, possibly melatonin, and or learn how to hypnotize myself. Being able to hypnotize yourself is an amazing and very useful technique to learn. However you have to believe in hypnosis for it to work. Plus, then you don't have to depend on another medicine to help you fall asleep.
Thank you for sharing all this with us.
Originally Posted by Adrienneb
Last edited by ddcmod; 08-14-2012 at 12:48 AM.
One had to build Faith, confidence and self belief in him to face any problem and over come it.
Hello, I came across this,Persons Life , as I was searching for a Bi-Polar forum to join. Anyway, I used to be on Seroquel, I was a Zombie. I now take Lithium, I love it !
I did not realize at the time, but was told by the people in my life that "they like me much better since off of Seroquel " apparently, they told me " You were very angry all the time, and QUITE MEAN! " They said there was, NO WAY they would of told me while on seroquel, (afraid of my anger). I, howerver, did not wean myself off of it, I was taking Seroquel one day, and The next Day I was taking Lithium, after about , oh.....between 3 and 20 days (i can't remember) I was "A HAPPY PERSON"
I definately noticed the "absence of anger" !! just wanted to share, and thank you for your courage. You are a wonderful person to share your personal life with strangers, knowing your story could HELP someone else !! THANK YOU !!
Tags for this Thread